Alert archive / Ohio / Special Weather Statements in 2012
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at May 28, 2012, 5:31 PM EDT for Greene County, Ohio. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2012, 5:31 PM EDT (21:31 UTC)
- Expired
- May 28, 2012, 6:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Wilmington, OH
County Greene County, OH
The radar
The Cincinnati radar (KILN), 34 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 6:01 PM EDT | HAIL 0.5 | 6 Ese Beavercreek, OH | REPORTED ON THE WEST SIDE OF XENIA...WITH 40 TO 45 MPH WINDS ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1483 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
120
WWUS81 KILN 282131
SPSILN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
531 PM EDT MON MAY 28 2012
OHZ062-282200-
GREENE OH-
531 PM EDT MON MAY 28 2012
...A STRONG THUNDERSTORM WILL AFFECT GREENE COUNTY THROUGH 600 PM
EDT...
AT 530 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SPRING
VALLEY...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
XENIA...WILBERFORCE...CEDARVILLE...
SPRING VALLEY...GREENE COUNTY AIRPORT...TREBEIN AND OLDTOWN.
LAT...LON 3981 8399 3975 8374 3959 8397 3959 8409
3967 8409
$$
HATZOSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at May 28, 4:33 PM EDT, 58 minutes earlier.
Area forecast discussion, May 28, 4:33 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 433 PM EDT MON MAY 28 2012 .SYNOPSIS... THUNDERSTORMS WILL BECOME LIKELY LATE TONIGHT INTO TUESDAY AS A COLD FRONT CROSSES THE REGION. DRY AND COOLER WEATHER WILL ACCOMPANY HIGH PRESSURE ON WEDNESDAY. LOW PRESSURE MOVING THROUGH ILLINOIS WILL BRING THE THREAT FOR THUNDERSTORMS LATE THURSDAY AND FRIDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG A DEW POINT BOUNDARY EXTENDING SOUTHEAST OF I-71. INCREASED POPS THERE THROUGH EARLY EVENING. SOME OF THE STORMS ARE PRODUCING HEAVY RAIN...AND LOCALIZED FLOODING MAY ARISE DUE TO THE SLOW MOVING NATURE OF THE CELLS. ACTIVITY WILL DIE DOWN FOR AWHILE LATE THIS EVENING WITH LOSS OF DAYTIME HEATING. MORE THUNDERSTORMS WILL BE ARRIVING FROM THE WEST LATER TONIGHT AHEAD OF A COLD FRONT. TEMPERATURES WILL FALL TO AROUND 70 FOR OVERNIGHT LOWS. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... THUNDERSTORMS WILL BE LIKELY AS THE COLD FRONT TRAVERSES THE AREA. SOME STORMS MAY BE SEVERE IN THE AFTERNOON MAINLY IN EASTERN COUNTIES AS CAPES INCREASES TO NEAR 2000 J/KG IN AN ENVIRONMENT OF FAVORABLE DELTA THETA E AND WET BULB ZERO HEIGHTS. THOUGH CLOUDS...PRECIPITATION AND LIMITED COLD ADVECTION WILL OCCUR...TEMPERATURES WILL STILL RISE ABOVE NORMAL WITH HIGHS IN THE MID AND UPPER 80S. THE FRONT WILL MOVE EAST RATHER QUICKLY ON A WESTERLY FLOW ALOFT...BRINGING DRY WEATHER BY LATE TUESDAY EVENING. LOWS WILL DROP TO AROUND 60 IN THE COOLER AIRMASS BEHIND THE FRONT. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... THE PATTERN TO UNDERGO A CHANGE WITH A WESTERLY MID LEVEL FLOW OBSERVED AT MID WEEK AND SURFACE HIGH PRESSURE BUILDING ACROSS THE REGION. THIS WILL PROVIDE DRY WEATHER AND NEAR SEASONABLE TEMPERATURES WED/WED NIGHT. MID LEVEL FLOW TO BACK AHEAD OF DIGGING TROF OVER THE UPPER MS VLY WITH A DEEPENING SFC DEVELOPING. NUMERICAL MODEL SOLNS HAVE TRENDED FURTHER NW WITH THIS LOW TRACKING NE THRU GREAT LAKES THURSDAY NIGHT/FRIDAY AND AN ASSOCIATED SFC COLD FRONT SWEEPING THRU ILN/S FA EARLY FRIDAY. GFS SOLN CLOSES OFF UPPER LOW AND IS SLOWER WHILE ECMWF IS MORE PROGRESSIVE. HAVE LEANED TOWARD MORE CONSISTENT PROGRESSIVE ECMWF SOLN. HAVE BUMPED POPS UP TO LIKELY THURSDAY NIGHT INTO EARLY FRIDAY. SURFACE HIGH PRESSURE TO NOSE IN FRIDAY NIGHT INTO SATURDAY WITH NWRLY FLOW ALOFT. THIS HIGH WILL PROVIDE DRY WEATHER WITH BELOW NORMAL TEMPERATURES. AN EMBEDDED SHORTWAVE MAY LEAD TO A FEW SHOWERS/THUNDERSTORMS SUNDAY. AT THIS TIME HAVE LIMITED POPS TO SLIGHT CHANCE. TEMPERATURES TO MODERATE TO NEAR NORMAL NEXT MONDAY. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... UPPER LEVEL RIDGE TO THE SE WILL CONTINUE TO BREAK DOWN AND MOVE EAST THROUGH THE REMAINDER OF THE AFTERNOON. THE AIRMASS IS A LITTLE MORE UNSTABLE AND LESS CAPPED THIS AFTERNOON. ALSO...SATELLITE AND SURFACE ANALYSIS ARE DEPICTING SOME SUBTLE CONVERGENT BOUNDARIES...ONE EAST OF KCMH/KLCK AND ONE WEST OF KDAY. WILL LEAVE TSRA OUT OF THE TAFS AS PROBABILITY WILL BE ISOLATED BUT WILL MONITOR SHOULD ONE DEVELOP AND OR MOVE TOWARD A TAF SITE. THIS CONVECTION SHOULD DIE OUT THIS EVENING AS FORCING WEAKENS WITH THIS BOUNDARIES. FOR LATER TONIGHT INTO TUESDAY...A COLD FRONT WILL PUSH SE ACROSS THE GREAT LAKES AND OHIO VALLEY. WE SHOULD SEE A BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS AHEAD OF THE FRONT. HAVE PLACED SOME MVFR VSBYS/VFR CIGS WITH SHOWERS AND MADE A MENTION OF VCTS. SOME LOCAL IFR VSBYS/MVFR CIGS ARE ALWAYS POSSIBLE WHERE THUNDERSTORMS OCCUR. PCPN SHOULD END AFTER FRONTAL PASSAGE. OUTLOOK...THUNDERSTORMS POSSIBLE TUESDAY AND AGAIN THURSDAY NIGHT INTO FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...CONIGLIO SHORT TERM...CONIGLIO LONG TERM...AR AVIATION...HICKMAN
Hazardous weather outlook, May 28, 12:16 PM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1216 PM EDT MON MAY 28 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-291630- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 1216 PM EDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE WARM AIR MASS WILL AFFECT THE REGION AGAIN TODAY. HIGHS WILL CLIMB INTO THE LOWER TO MID 90S...AND WILL COMBINE WITH HUMIDITY TO CREATE HEAT INDICES IN THE MID TO UPPER 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 28, 2:49 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
249 PM EDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL 6 E NEWARK 40.07N 82.31W
05/28/2012 E0.75 INCH LICKING OH LAW ENFORCEMENT
&&
MYRONPLocal storm report, May 28, 3:31 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
331 PM EDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL 2 WSW HANOVER 40.07N 82.30W
05/28/2012 E0.75 INCH LICKING OH PUBLIC
&&
HATZOSSpecial weather statement, May 28, 3:34 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
334 PM EDT MON MAY 28 2012
OHZ056-282000-
LICKING OH-
334 PM EDT MON MAY 28 2012
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LICKING COUNTY THROUGH
400 PM EDT...
AT 330 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR HANOVER...
MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM. THIS STORM WILL ALSO PRODUCE VERY HEAVY
RAINFALL...LEADING TO LOCALIZED FLOODING ISSUES ACROSS EASTERN
LICKING COUNTY.
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
LICKING COUNTY...INCLUDING FALLSBURG.
LAT...LON 4003 8219 3999 8226 3999 8235 4009 8240
4016 8240 4025 8228 4024 8219 4024 8218
4005 8218
HATZOSSpecial weather statement, May 28, 4:09 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
409 PM EDT MON MAY 28 2012
OHZ056-282030-
LICKING OH-
409 PM EDT MON MAY 28 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LICKING COUNTY THROUGH
430 PM EDT...
AT 407 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR HEBRON...
MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GRANVILLE...HEATH AND
NEWARK.
LAT...LON 4014 8233 4010 8227 3993 8232 3994 8256
4006 8255
HATZOSSpecial weather statement, May 28, 5:18 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
518 PM EDT MON MAY 28 2012
OHZ054-282145-
MADISON OH-
518 PM EDT MON MAY 28 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MADISON COUNTY THROUGH
545 PM EDT...
AT 513 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH
OF LONDON...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
LONDON...BIG PLAIN...LILLY CHAPEL...
MADISON LAKE AND LAFAYETTE.
LAT...LON 3994 8348 3994 8332 3991 8327 3984 8327
3975 8342 3973 8351 3977 8356
HATZOSSpecial weather statement, May 28, 5:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
531 PM EDT MON MAY 28 2012
OHZ062-282200-
GREENE OH-
531 PM EDT MON MAY 28 2012
...A STRONG THUNDERSTORM WILL AFFECT GREENE COUNTY THROUGH 600 PM
EDT...
AT 530 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SPRING
VALLEY...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
XENIA...WILBERFORCE...CEDARVILLE...
SPRING VALLEY...GREENE COUNTY AIRPORT...TREBEIN AND OLDTOWN.
LAT...LON 3981 8399 3975 8374 3959 8397 3959 8409
3967 8409
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:20 PM EDT | Special Weather Statement | ILN | Licking | 25 min |
| May 28, 2:33 PM EDT | Special Weather Statement | ILN | Licking | 27 min |
| May 28, 2:39 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 36 min |
| May 28, 3:13 PM EDT | Areal Flood Advisory | ILN | Licking | 3 hr |
| May 28, 3:34 PM EDT | Special Weather Statement | ILN | Licking | 26 min |
| May 28, 3:35 PM EDT | Flash Flood Warning | ILN | Licking | 3 hr |
| May 28, 4:09 PM EDT | Special Weather Statement | ILN | Licking | 21 min |
| May 28, 5:18 PM EDT | Special Weather Statement | ILN | Madison | 27 min |
| May 28, 6:02 PM EDT | Special Weather Statement | ILN | Greene | 28 min |
Nearby
Special Weather Statements in Ohio, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.